Alert archive / Maryland / Flash Flood Warnings in 2011

Flash Flood Warning 75, NWS Baltimore/Washington

July 8, 2011Anne Arundel County, Prince George's County, Maryland

NWS Baltimore/Washington issued this flash flood warning at Jul 8, 2011, 5:07 PM EDT for Anne Arundel County, Prince George's County, Maryland. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2011, 5:07 PM EDT (21:07 UTC)
Expired
Jul 8, 2011, 8:00 PM EDT
In force
3 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Anne Arundel County, MD, Prince George's County, MD

The radar

The Sterling radar (KLWX), 70 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 5:19 PM EDTFLASH FLOOD1 S Upper Marlboro, MDROAD CLOSED
Jul 8, 6:15 PM EDTFLASH FLOOD1 Sw Marlton, MDSWIFT WATER RESCUE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 560 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
560 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WGUS51 KLWX 082107
FFWLWX
DCC001-MDC003-033-090000-
/O.NEW.KLWX.FF.W.0075.110708T2107Z-110709T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
507 PM EDT FRI JUL 8 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE DISTRICT OF COLUMBIA...
  SOUTHERN ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND...
  CENTRAL PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...

* UNTIL 800 PM EDT

* AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  TORRENTIAL RAINFALL FROM THUNDERSTORMS ALONG A LINE EXTENDING 
FROM   MITCHELLVILLE TO FORT WASHINGTON.  THESE THUNDERSTORMS WERE 
TRAINING
  NORTHEAST AT 10 MPH REPEATED ACROSS THE SAME AREAS.

* SOME LOCATIONS THAT WILL  BE AFFECTED BY THIS TORRENTIAL RAIN
  INCLUDE CAMP SPRINGS...CHEVERLY...CLINTON...CORAL
  HILLS...FORESTVILLE...FRIENDLY...GALESVILLE...KETTERING...
  LANDOVER...LARGO...LONDONTOWNE...MARLOW HEIGHTS...MARLTON...MAYO...
  MITCHELLVILLE...OXON HILL...SEAT PLEASANT...SHADY SIDE...UPPER
  MARLBORO...WOODMORE...ANACOSTIA...KENILWORTH...FORT WASHINGTON...
  NATIONAL HARBOR...RHODE RIVER AND SOUTH RIVER.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL AMOUNTS OF ONE TO OVER TWO INCHES ARE EXPECTED IN
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3890 7647 3887 7650 3884 7648 3882 7649
      3876 7664 3876 7666 3866 7690 3865 7707
      3868 7708 3870 7704 3886 7703 3895 7691
      3894 7645 3890 7645

$$

SBK
2 follow-up statements
051 
WGUS71 KLWX 082237
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
637 PM EDT FRI JUL 8 2011

DCC001-082246-
/O.CAN.KLWX.FF.W.0075.000000T0000Z-110709T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DISTRICT OF COLUMBIA DC-
637 PM EDT FRI JUL 8 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
DISTRICT OF COLUMBIA...

LAT...LON 3890 7647 3887 7650 3884 7648 3882 7649
      3877 7664 3866 7690 3865 7707 3868 7708
      3870 7704 3878 7704 3895 7681 3894 7645
      3890 7645

$$

MDC003-033-090000-
/O.CON.KLWX.FF.W.0075.000000T0000Z-110709T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANNE ARUNDEL MD-PRINCE GEORGES MD-
637 PM EDT FRI JUL 8 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL PRINCE GEORGES AND SOUTHERN ANNE ARUNDEL COUNTIES...

AT 634 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING OVER PORTIONS OF THE WARNED AREA. SEVERAL ROADS WERE CLOSED 
AND SWIFT WATER RESCUES WERE BEING PERFORMED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODMORE...
CAMP SPRINGS...SOUTH RIVER...RHODE RIVER...UPPER MARLBORO...SHADY
SIDE...MAYO...MARLTON...LONDONTOWNE...LARGO...KETTERING...
GALESVILLE...FRIENDLY...CLINTON AND ANDREWS AFB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE OCCURRED IN THIS AREA...AND 
ALTHOUGH ADDITIONAL RAINFALL AMOUNTS WILL BE LOW...CREEKS AND 
STREAMS ACROSS THE AREA ARE RISING AND WATERS WILL BE SLOW TO 
SUBSIDE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3890 7647 3887 7650 3884 7648 3882 7649
      3877 7664 3866 7690 3865 7707 3868 7708
      3870 7704 3878 7704 3895 7681 3894 7645
      3890 7645

$$

SBK
030 
WGUS71 KLWX 082350
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
750 PM EDT FRI JUL 8 2011

MDC003-033-090000-
/O.EXP.KLWX.FF.W.0075.000000T0000Z-110709T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANNE ARUNDEL MD-PRINCE GEORGES MD-
750 PM EDT FRI JUL 8 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM EDT FOR CENTRAL
PRINCE GEORGES AND SOUTHERN ANNE ARUNDEL COUNTIES...

LAT...LON 3890 7647 3887 7650 3884 7648 3882 7649
      3877 7664 3866 7690 3865 7707 3868 7708
      3870 7704 3878 7704 3895 7681 3894 7645
      3890 7645

$$

SBK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:33 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jul 8, 2:33 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
233 PM EDT FRI JUL 8 2011

.SYNOPSIS...
A COLD FRONT WILL PUSH INTO THE MID ALTANTIC THIS AFTERNOON AND
EVENING...AND OFF THE DELMARVA COAST EARLY SATURDAY. HIGH PRESSURE
WILL BUILD IN FROM THE NORTH SATURDAY AND REMAIN IN PLACE THROUGH
THE WEEKEND. A SECOND FRONT WILL PUSH SOUTH ACROSS THE MID
ATLANTIC LATE MONDAY INTO TUESDAY...WITH HIGH PRESSURE RETURNING
FOR THE SECOND HALF OF THE WEEK.
&&

.NEAR TERM /THROUGH TONIGHT/...
CDFNT HAS ENTERED CWFA...AND CAN BE FOUND FM BKW-MRB-MSV. NMRS-
WIDESPREAD SHRA/EMBEDDED TSRA CAN BE FOUND ALNG/BHD CDFNT AND S/WV
TROF AXIS. AHD OF FNT...ALTHO INSOLATION HASNT BEEN ALL THAT
GREAT...WE/VE MANAGED TO ATTAIN 2000-3000 J/KG MUCAPE AND
EFFECTIVE BULK SHEAR OF 40 KT. HENCE...SVR TSTM WATCH HAS BEEN
POSTED THRU 01Z E OF BLURDG. DMGG WND/LRG HAIL BOTH CONCERNS.

MODIFIED 12Z LWX RAOB YIELDS PWAT 1.75 IN. 12Z NAM/GFS BOTH PAINT
A SWATH OF PWAT AOA 2 INCHES...MAINLY ALONG/E OF I-95.THUS...HVY
RAIN ALSO A CONCERN...AND OVERALL MODE SHUD TRANSITION FM SVR TO
FF BY ELY THIS EVNG.

CDFNT WL SLOW DOWN...AND SLOWLY TREK ACRS REST OF CWFA TNGT. HV
CAT POPS AHD OF AXIS THIS EVNG...AND BACKED OFF A LTL TO LKLY
OVNGT. RGNL RDR SUGGESTS THAT ACTIVITY MAY COME IN WAVES
PROPAGATING ALNG THE BNDRY.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
SATURDAY...COLD FRONT PUSHES INTO THE SOUTHERN MID ATLANTIC BY THE
LATE MORNING. JUST LOW CHANCES FOR LINGERING SHOWERS SOUTH OF AN E-W
LINE THROUGH DC FOR THE MID MORNING HOURS. OTHERWISE...LIGHT NLY
FLOW BEHIND THE TROUGH WITH SKIES CLEARING BEFORE MIDDAY. ABUNDANT
INSOLATION ALLOWS FOR SLIGHTLY ABOVE NORMAL MAX TEMPERATURES...
AROUND 90F PER GRIDDED GFS MOS GUIDANCE.

SATURDAY NIGHT THROUGH SUNDAY...SFC HIGH PRESSURE BUILDS SOUTH INTO
THE CENTRAL MID ATLANTIC. DRY WITH A LIGHT ONSHORE FLOW WITH HIGH
PRESSURE CENTER TO THE NORTH. MIN TEMPS LOW TO MID 60S INLAND...LOW
70S NEAR SHORE. MAX TEMPS AROUND 90F...THOUGH NO HEAT INDEX WITH DEW
POINTS IN THE LOW TO MID 60S.
&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SFC HIGH PRESSURE MOVES OFFSHORE WHILE A RIDGE OVER THE S-CNTRL
CONUS DRIFTS EAST. SWLY LOW LEVEL FLOW BRINGS PLUME OF ABOVE NORMAL
TEMPERATURE AIR FOR EARLY NEXT WEEK. MAX TEMPS SHOULD REACH INTO THE
MID 90S WITH DEWPOINTS APPROACHING 70F. EXPECT HEAT INDICES IN THE
UPR 90S. AN APPROACHING TROUGH MAY TRIGGER THUNDERSTORMS WEST OF THE
BLUE RIDGE LATE MONDAY AFTERNOON.

A COLD FRONT CROSSES TUESDAY...THE SLOWER 12Z GFS ALLOWS HEATING TO
TAKE PLACE...WITH MAX TEMPS IN THE MID 90S AGAIN...WHILE THE 00Z
ECMWF BRINGS THE TROUGH AXIS THROUGH BY DAYBREAK. CHANCE POPS MONDAY
NIGHT INCREASE TO HIGH CHANCE TUESDAY. WITH THE LIFTED INDEX AROUND
-5 AND DECENT SHEAR ALONG THE TROUGH...EXPECT THUNDERSTORMS. THE
MAIN ACTIVITY WILL BE ASSOCIATED WITH THE FRONT...SO SPECIFICS ON
PRECIP TIMING AND INTENSITY WILL BECOME MORE CLEAR IN THE COMING
DAYS.

HIGH PRESSURE FOLLOWS THE FRONT AGAIN...WITH TUESDAY NIGHT INTO
THURSDAY LOOKING DRY. INCLUDED LOW CHANCES FOR THUNDERSTORMS ALONG
THE ALLEGHENY FRONT AS RETURN FLOW COMBINED WITH TERRAIN
CIRCULATIONS AIDING DEVELOPMENT.
&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
UNSETTLED FLGT CONDS THIS EVNG. MTRS SUGGEST IFR CONDS W/IN
COMPLEX OF SHRA/TSTMS IN PTMC HIGHLANDS. EXTRAPOLATION SLIDES THAT
AREA NEWD...JUST TOUCHING IAD/BWI. HV INTRODUCED MVFR/TEMPO IFR
COINCIDENT W/ THIS AREA. THERE/S ANTHR COMPLEX IN MID OHVLY.
ALSO...WDLY SCT TSRA DVLPG AHD OF THE ASSOCD CDFNT. THAT SUGGESTS
THAT ONCE TROF AXIS NEARBY...MVFR WL BE PREDOMINANT. EXTENT OF IFR
STILL TBD...AND LKLY WL NEED ONGOING ADJUSTMENT.

VFR RETURNS BY MIDDAY SATURDAY MORNING WITH LIGHT NLY FLOW BEHIND
THE COLD FRONT. VFR PREVAILS AS HIGH PRESSURE BUILDS FROM THE NORTH
INTO SUNDAY OUTSIDE OF FOG POTENTIAL LATE SATURDAY NIGHT. COLD FRONT
APPROACHES LATE MONDAY...CROSSING ON TUESDAY. HIGH CHANCES FOR
THUNDERSTORMS ACCOMPANYING FRONT...LATE MONDAY NIGHT INTO TUESDAY.
MORE HIGH PRESSURE THEN TUESDAY NIGHT INTO THURSDAY.
&&

.MARINE...
S/SWLY FLOW NEAR 15 KT ATTM. DONT ENVISION MUCH OF A CHG TO THAT
THRU THE AFTN. SHRA/TSRA WL DVLP AHD OF A CDFNT/TROF AXIS TAFTN.
ACTIVITY WL BECOME MORE WIDESPREAD INVOF THE FNT. SMW/S WL BE LKLY
AHD OF THE STRONGEST STORMS. THREAT WL TRANSITION FM GUSTY WNDS TO
HVY RAIN THRU THE NGT AS FWD PROGRESS OF FNT STALLS. IT MAY BE
LINGERING ACRS MID BAY-LWR PTMC MUCH OF THE NGT.

NLY FLOW 10 TO 15 KT SATURDAY BEHIND THE COLD FRONT. GUSTS MAY REACH
INTO THE 18KT RANGE...SO A SMALL CRAFT ADVISORY MAY BE NEEDED. HIGH
PRESSURE THEN BUILDS FROM THE NORTH THROUGH SUNDAY...ALLOWING A
LIGHT ELY FLOW/BAY BREEZE SUNDAY. RETURN FLOW LATE SUNDAY THROUGH
MONDAY NIGHT MAY CHANNEL AND GUST INTO THE MARGINAL SMALL CRAFT
ADVISORY ZONE. A COLD FRONT CROSSES THE BAY IN THE TUESDAY
TIMEFRAME...WITH HIGH CHANCES FOR THUNDERSTORMS. HIGH PRESSURE THEN
BUILDS FROM THE NORTH WITH NLY FLOW THROUGH MIDDLE NEXT WEEK
&&

.HYDROLOGY...
POTENTIAL FOR HEAVY RAINS CONTINUES AS TROPICAL MOISTURE FROM THE
GULF OF MEXICO INTERACTS WITH A SLOW MOVING FRONTAL BOUNDARY.
MODELS PROG THE PWATS THIS EVENING AROUND 2-2.25 INCHES...WHICH IS
ARND 2SD ABOVE NORMAL. SFC DEWPTS 70-75F THRU THE AFTN-EVE. IN
ADDITION...QUASI- STATIONARY/SLOW MOVING FRONT WILL PROVIDE A
FOCUS FOR TRAINING STORMS. FLASH FLOOD WATCH REMAINS IN EFFECT.

&&

.EQUIPMENT...
PIKESVILLE NWR WENT DOWN LAST NGT DUE TO A LIGHTNING STRIKE ON A
COMMERCIAL POWER TRANSFORMER. TECHS ARE WORKING THE ISSUE...AND
WILL DO THEIR BEST TO RETURN SERVICE TODAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR MDZ004>007-
     009>011-013-014-016>018.
VA...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR VAZ025>027-
     029>031-036>040-042-050>057-501>504.
WV...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR WVZ505-506.
MARINE...NONE.

&&

SYNOPSIS...HTS/BAJ
NEAR TERM...HTS
SHORT TERM...BAJ
LONG TERM...BAJ
AVIATION...HTS/BAJ
MARINE...HTS/BAJ
HYDROLOGY...HTS
Hazardous weather outlook, Jul 8, 2:02 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
202 PM EDT FRI JUL 8 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
091000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
202 PM EDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL
CONTINUE THROUGH THE EVENING. A FEW STORMS MAY BE SEVERE...CAPABLE
OF PRODUCING DAMAGING WINDS AND LARGE HAIL. A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 9PM.

IN ADDITION...THESE STORMS WILL BE SLOW-MOVING...AND WILL HAVE
THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THIS AFTERNOON
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER HAS BEEN ACTIVATED. PLEASE REPORT ANY SEVERE
WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-091000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
202 PM EDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL
CONTINUE THROUGH THE EVENING. A FEW STORMS MAY BE SEVERE EAST OF
THE BLUE RIDGE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE
HAIL. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 9PM.

IN ADDITION...THESE STORMS WILL BE SLOW-MOVING...AND WILL HAVE
THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THIS AFTERNOON
AND EVENING EAST OF THE BLUE RIDGE...AND FOR COMMUNITIES SOUTHEAST
OF WINCHESTER AND PETERSBURG.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER HAS BEEN ACTIVATED. PLEASE REPORT ANY SEVERE
WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE.

HTS

In the hours before

Special weather statement, Jul 8, 4:02 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
402 PM EDT FRI JUL 8 2011

VAZ050-056-082030-
ORANGE VA-SPOTSYLVANIA VA-
402 PM EDT FRI JUL 8 2011

...STRONG THUNDERSTORM TO AFFECT ORANGE AND SPOTSYLVANIA COUNTIES...

AT 401 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF THORNHILL...MOVING NORTHEAST AT 30 MPH.

LOCATIONS THAT WILL BE IMPACTED INCLUDE THORNHILL... LAHORE...
BELMONT... MINE RUN... GOLD DALE... LOGAN AND PARKER.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3802 7775 3804 7775 3810 7784 3812 7798
      3813 7800 3813 7806 3814 7807 3837 7790
      3822 7739 3802 7761 3800 7767
TIME...MOT...LOC 2001Z 224DEG 27KT 3806 7801
Special weather statement, Jul 8, 4:28 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
428 PM EDT FRI JUL 8 2011

DCZ001-MDZ009-013-016-VAZ042-052>055-502-082200-
DISTRICT OF COLUMBIA DC-MONTGOMERY MD-PRINCE GEORGES MD-STAFFORD VA-
LOUDOUN VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
SOUTHERN FAUQUIER VA-CHARLES MD-ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-
FAIRFAX VA-
428 PM EDT FRI JUL 8 2011

...THUNDERSTORMS WITH VERY HEAVY RAIN TO AFFECT THE DISTRICT OF
COLUMBIA...ARLINGTON...MONTGOMERY...PRINCE
GEORGES...STAFFORD...LOUDOUN...PRINCE WILLIAM/MANASSAS/MANASSAS
PARK...SOUTHERN FAUQUIER...CHARLES AND FAIRFAX COUNTIES...

AT 426 PM EDT...DOPPLER RADAR INDICATED SCATTERED SHOWERS AND
THUNDERSTORMS...SOME WITH TORRENTIAL RAINFALL AFFECTING MUCH OF THE
WASHINGTON METROPOLITAN AREA.

RAINFALL RATES OF UP TO 2 INCHES AN HOURS ARE POSSIBLE.  RATES ARE
INCREASING...
AND A FLASH FLOOD WARNING MAY BE NECESSARY SOON. REMAIN ALERT...AND
BE PREPARED
TO TAKE ACTION IF WARNING ARE ISSUED.

HEAVY RAIN OF ONE TO TWO INCHES WITH THESE STORMS WILL REDUCE
VISIBILITIES
TO BELOW ON MILE AND CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3860 7714 3850 7727 3850 7728 3856 7725
      3855 7727 3847 7731 3834 7747 3849 7774
      3915 7754 3892 7672
TIME...MOT...LOC 2026Z 238DEG 46KT 3908 7701 3842 7763

SBK
Local storm report, Jul 8, 4:49 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
449 PM EDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      2 NE LAUREL             39.11N  76.84W
07/08/2011                   HOWARD             MD   DEPT OF HIGHWAYS

            NORTHBOUND ROUTE 1 CLOSED AT NORTH 2ND ST DUE TO WATER
            OVER ROADWAY.

&&

EVENT NUMBER LWX1101143

HTS
Special weather statement, Jul 8, 5:02 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
502 PM EDT FRI JUL 8 2011

MDZ013-016-017-VAZ055>057-082145-
PRINCE GEORGES MD-KING GEORGE VA-STAFFORD VA-CHARLES MD-ST. MARYS MD-
SPOTSYLVANIA VA-
502 PM EDT FRI JUL 8 2011

...STRONG THUNDERSTORM TO AFFECT PRINCE GEORGES...KING GEORGE...
STAFFORD...CHARLES...ST. MARYS AND SPOTSYLVANIA COUNTIES...

AT 502 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF BERTHAVILLE...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE LA PLATA.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3843 7669 3828 7690 3834 7698 3832 7703
      3828 7699 3826 7705 3820 7705 3820 7725
      3823 7726 3824 7723 3822 7730 3824 7737
      3836 7728 3834 7724 3835 7718 3836 7722
      3839 7725 3863 7705
TIME...MOT...LOC 2102Z 220DEG 13KT 3832 7707
Local storm report, Jul 8, 5:04 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
504 PM EDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     1 SSE RAPIDAN           38.30N  78.06W
07/08/2011                   ORANGE             VA   911 CALL CENTER

            TREE DOWN IN 7200 BLOCK OF RAPIDAN RD.

&&

EVENT NUMBER LWX1101144

JACKSON
Local storm report, Jul 8, 5:06 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
506 PM EDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      2 NE LAUREL             39.11N  76.84W
07/08/2011                   ANNE ARUNDEL       MD   EMERGENCY MNGR

            WATER OVER ROAD ABOUT 2.5 TO 3 FEET HIGH

&&

EVENT NUMBER LWX1101145

HAS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:13 PM EDTSevere Thunderstorm WarningLWXAnne Arundel14 min
Jul 7, 8:15 PM EDTFlash Flood WarningLWXAnne Arundel, Baltimore, Howard, City of Baltimore3 hr
Jul 7, 9:57 PM EDTSpecial Weather StatementLWXMontgomery33 min
Jul 7, 10:01 PM EDTSevere Thunderstorm WarningLWXMontgomery29 min
Jul 7, 10:52 PM EDTSpecial Weather StatementLWXBaltimore38 min
Jul 7, 10:54 PM EDTSpecial Weather StatementLWXWashington36 min
Jul 7, 11:11 PM EDTFlash Flood WarningLWXBaltimore, City of Baltimore3 hr
Jul 7, 11:15 PM EDTSpecial Weather StatementLWXBaltimore30 min
Jul 7, 11:21 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford39 min
Jul 7, 11:28 PM EDTFlash Flood WarningLWXWashington3 hr
Jul 8, 12:01 AM EDTSpecial Weather StatementLWXBaltimore29 min
Jul 8, 12:34 AM EDTSpecial Weather StatementLWXBaltimore, Harford26 min
Jul 8, 1:05 AM EDTSpecial Weather StatementLWXCarroll40 min
Jul 8, 1:21 AM EDTSpecial Weather StatementLWXBaltimore, Carroll, Harford54 min
Jul 8, 1:26 PM EDTSpecial Weather StatementLWXAllegany94 min
Jul 8, 3:01 PM EDTSpecial Weather StatementLWXCarroll, Frederick, Montgomery89 min
Jul 8, 3:24 PM EDTFlash Flood WarningLWXCarroll, Frederick, Washington3 hr
Jul 8, 3:33 PM EDTFlash Flood WarningLWXBaltimore, Carroll, Frederick, Howard, Montgomery3 hr
Jul 8, 3:44 PM EDTSpecial Weather StatementLWXAnne Arundel, Prince George's31 min
Jul 8, 3:49 PM EDTFlash Flood WarningLWXBaltimore, Carroll, Harford, Howard, City of Baltimore3 hr
Jul 8, 4:09 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Prince George's51 min
Jul 8, 4:10 PM EDTFlash Flood WarningLWXAnne Arundel, Howard, Montgomery, Prince George's3 hr
Jul 8, 4:28 PM EDTSpecial Weather StatementLWXPrince George's92 min
Jul 8, 5:02 PM EDTSpecial Weather StatementLWXCharles43 min
Jul 8, 5:10 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Charles, Prince George's50 min
Jul 8, 5:27 PM EDTSevere Thunderstorm WarningLWXCharles, Prince George's, Saint Mary's48 min
Jul 8, 5:53 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Charles, Prince George's26 min
Jul 8, 6:00 PM EDTSpecial Weather StatementLWXCalvert, Charles, Saint Mary's90 min
Jul 8, 6:32 PM EDTSpecial Weather StatementLWXCalvert, Saint Mary's43 min
Jul 8, 6:34 PM EDTFlash Flood WarningLWXCalvert, Charles, Saint Mary's76 min

Nearby

Flash Flood Warnings in Maryland, 2011Flash Flood Warnings in District of Columbia, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.